What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jun 3, 1:57 AM CST, 1 hour 32 minutes earlier.
Area forecast discussion, Jun 3, 1:57 AM CST, 1 hour 32 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
257 AM CDT Fri Jun 3 2022
...New SHORT TERM, LONG TERM, FIRE WEATHER...
.AVIATION...
(06Z TAFS)
Issued at 1218 AM CDT Fri Jun 3 2022
A line of storms is moving across Southeast New Mexico impacting
both CNM and HOB and may impact INK and MAF later on if the line
holds together. Low ceilings are also expected to develop across
the area tonight impacting most of the terminals. Outside of
storms, winds will generally be out of the east to southeast with
some gusts possible in the afternoon.
&&
.SHORT TERM...
(Today through Saturday afternoon)
Issued at 253 AM CDT Fri Jun 3 2022
A weak upper ridge is over West Texas and Southeast New Mexico with
upper disturbances moving overhead with northwest to west upper
level winds. A line of storms is currently moving across the Permian
Basin. Dewpoints across the area are mostly in the 60s. This line of
storms is expected to continue to progress across the Permian Basin
into the morning hours. Heavy rainfall, gusty winds, and small hail
will be the main threats with this line of storms. Dewpoints into
the 50s and 60s are expected to be across the area this afternoon
with thunderstorms possible this afternoon and evening mainly across
the Guadalupe and Davis Mountains and surrounding plains. CAPE
values this afternoon will generally range from 1,500 to 3,000 J/kg
and 0 to 6 km bulk shear will generally range from 35 to 45 kts.
Some of these storms may become severe with large hail and damaging
winds being the main threats. Temperatures this afternoon will warm
up from yesterday with highs mostly in the 80s and 90s.
Temperatures tonight will range from the 50s to the 70s. The dryline
will quickly push to the far eastern Permian Basin and Lower Trans
Pecos on Saturday with westerly winds behind it. This will result in
temperatures heating up into the upper 90s and triple digits across
much of West Texas and Southeast New Mexico Saturday afternoon.
Thunderstorms will be possible Saturday afternoon from the far
southeast Permian Basin to the Big Bend.
&&
.LONG TERM...
(Saturday night through Thursday)
Issued at 253 AM CDT Fri Jun 3 2022
Mid-level ridging will gradually increase Sun-Tue resulting a quick
return of triple digit heat across much of the area. 7h temps will
continue to soar into Sunday as wly 7h wind advects the EML out of
NM into W TX and by Tue PM 7h temps could be 15-18C, about 2
standard deviations above normal. Triple digit heat will expand from
most of the PB Sunday to most of the CWFA Tue when highs will be
fairly widespread from 103-108, heat advisories are likely Mon
and Tue. Thereafter there are some signs that the ridge will
retreat some to the s or the w, which could set up nw mid-level
flow aloft which in turn could favor a surface boundary and low
probability for storms.
&&
.FIRE WEATHER...
Issued at 253 AM CDT Fri Jun 3 2022
Early this morning parts of Eddy/Lea/NW-N PB received wetting
rains and some areas may start to see some grasses enter
transition to green-up. Fire wx concerns will start to increase
Sunday with 1hr FSM drying, possibly enough for IA potential to
increase. From Sat-Wed no precip is expected and with the hot/dry
wx the fuels are likely to undergo rapid drying, including the 100
hr fuels. WRT winds we do see some increase Sunday across parts
of the Trans Pecos/srn PB, but thereafter winds will decrease as
the heat/dryness settles in Mon-Tue.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 84 66 98 69 / 40 30 10 0
Carlsbad 89 61 98 64 / 40 30 0 0
Dryden 96 70 101 71 / 20 20 20 10
Fort Stockton 94 66 99 70 / 30 30 10 10
Guadalupe Pass 87 64 91 67 / 40 30 0 0
Hobbs 85 60 94 62 / 40 30 0 0
Marfa 88 55 93 57 / 40 30 0 10
Midland Intl Airport 88 65 99 69 / 20 30 0 0
Odessa 88 66 98 70 / 30 30 0 0
Wink 92 64 100 64 / 40 30 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...None.
&&
Hazardous weather outlook, Jun 3, 1:40 AM CST, 1 hour 49 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
240 AM CDT Fri Jun 3 2022
NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-040745-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
240 AM CDT Fri Jun 3 2022 /140 AM MDT Fri Jun 3 2022/
This Hazardous Weather Outlook is for southeast New Mexico,
southwest Texas and western Texas.
.DAY ONE...Today and tonight.
Thunderstorms are possible today and tonight across most areas.
Some of the storms will be strong to severe with large hail and
damaging wind the main concerns. Locally heavy rain also possible.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
A heat wave is expected Sunday through Tuesday.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland
In the hours before
Special weather statement, Jun 2, 10:45 PM CST, 4 hours 44 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
1045 PM MDT Thu Jun 2 2022
NMZ028-029-033-034-030530-
Southern Lea County NM-Eddy County Plains NM-Northern Lea County NM-
Central Lea County NM-
1045 PM MDT Thu Jun 2 2022
...Strong thunderstorms will impact portions of northeastern Eddy,
Lea and northwestern Gaines Counties through 1130 PM MDT...
At 1044 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Maljamar, or 28 miles west of Lovington, moving
east at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hobbs, Lovington, Tatum, Monument, Humble City, Avalon, Maljamar,
Crossroads, Caprock, McDonald, Carlsbad North, Lea County Zip
Franklin Memorial Airport, Loco Hills, Gladiola, Tatum Airport,
Knowles, Halfway, Lea County Regional Airport, Lake Avalon and
Industrial Airpark.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3290 10306 3207 10358 3253 10435 3297 10408
3297 10376 3340 10377 3340 10372 3357 10371
3357 10306
TIME...MOT...LOC 0444Z 280DEG 23KT 3298 10384
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
80Special weather statement, Jun 2, 10:56 PM CST, 4 hours 33 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
1156 PM CDT Thu Jun 2 2022
NMZ027-028-TXZ270-271-273-030545-
Eddy County Plains NM-Guadalupe Mountains of Eddy County NM-
Eastern Culberson County TX-Guadalupe Mountains Above 7000 Feet TX-
Guadalupe and Delaware Mountains TX-
1156 PM CDT Thu Jun 2 2022
...A strong thunderstorm will impact portions of southwestern Eddy
and northwestern Culberson Counties through 1245 AM CDT/1145 PM
MDT/...
At 1156 PM CDT/1056 PM MDT/, Doppler radar was tracking a strong
thunderstorm 8 miles north of Guadalupe Mountains National Park, or
11 miles northwest of Pine Springs, moving southeast at 35 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Pine Springs, Guadalupe Mountains National Park, McKittrick Canyon
and Carlsbad Caverns National Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3200 10485 3215 10485 3207 10429 3171 10443
3193 10492 3200 10492
TIME...MOT...LOC 0456Z 293DEG 32KT 3204 10491
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
80Special weather statement, Jun 2, 11:28 PM CST, 4 hours 1 minute before
Special Weather Statement
National Weather Service Midland/Odessa TX
1228 AM CDT Fri Jun 3 2022
NMZ033-TXZ045-030615-
Central Lea County NM-Gaines TX-
1228 AM CDT Fri Jun 3 2022
...Strong thunderstorms will impact portions of east central Lea and
northern Gaines Counties through 115 AM CDT/1215 AM MDT/...
At 1228 AM CDT/1128 PM MDT/, Doppler radar was tracking a strong
thunderstorm near Humble City, or 7 miles north of Hobbs, moving east
at 45 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hobbs, Lovington, Seminole, Seagraves, Seagraves Airport, Humble
City, Gaines County Airport, Loop, Knowles, Industrial Airpark,
Paynes Corner, Higginbotham and Gaines County Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3298 10306 3296 10306 3296 10234 3262 10241
3277 10361 3299 10338
TIME...MOT...LOC 0528Z 273DEG 38KT 3283 10319
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
80Special weather statement, Jun 3, 12:19 AM CST, 3 hours 10 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
119 AM CDT Fri Jun 3 2022
NMZ033-034-TXZ045-046-050-030715-
Southern Lea County NM-Central Lea County NM-Dawson TX-Andrews TX-
Gaines TX-
119 AM CDT Fri Jun 3 2022
...Strong thunderstorms will impact portions of southeastern Lea,
Andrews, Gaines and northwestern Dawson Counties through 215 AM
CDT/115 AM MDT/...
At 118 AM CDT/1218 AM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Sundown to near
Seagraves Airport to near Nadine to near Eunice Airport to 20 miles
northeast of Red Bluff Reservoir. Movement was east at 40 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Andrews, Seminole, Eunice, Seagraves, Jal, Seagraves Airport, Eunice
Airport, Jal Airport, Nadine, Gaines County Airport, Welch, Loop,
Florey, Punkin Center, McKenzie Lake, Frankel City, Oil Center,
Paynes Corner, Gaines County Park and Andrews County Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Very heavy rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3295 10179 3251 10223 3211 10282 3209 10371
3295 10285
TIME...MOT...LOC 0618Z 279DEG 36KT 3342 10247 3293 10251 3263 10309
3249 10319 3214 10368
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
49Special weather statement, Jun 3, 1:14 AM CST, 2 hours 15 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
214 AM CDT Fri Jun 3 2022
TXZ045>047-050>052-061-030800-
Martin TX-Dawson TX-Andrews TX-Ector TX-Howard TX-Gaines TX-
Borden TX-
214 AM CDT Fri Jun 3 2022
...Strong thunderstorms will impact portions of northern Ector,
Andrews, southeastern Gaines, northeastern Winkler, western Borden,
Martin, northwestern Howard and Dawson Counties through 300 AM CDT...
At 214 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near O'Donnell to 10 miles east of Lamesa
Municipal Airport to 15 miles northwest of Lenorah to 15 miles east
of Andrews to 12 miles northwest of Goldsmith. Movement was east at
55 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Andrews, Lamesa, Ackerly, Gail, Goldsmith, Lenorah, Lamesa Municipal
Airport, Los Ybanez, Sparenberg, Tarzan, Florey, Punkin Center,
Patricia, Arvana, Hancock, McKenzie Lake, Tenmile, Frankel City,
Knott and Vealmoor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3241 10161 3209 10224 3209 10229 3206 10229
3188 10264 3227 10298 3296 10204 3296 10134
TIME...MOT...LOC 0714Z 278DEG 47KT 3295 10177 3273 10175 3248 10205
3232 10228 3212 10274
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
49Special weather statement, Jun 3, 2:02 AM CST, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
302 AM CDT Fri Jun 3 2022
TXZ046>048-051-052-061>063-030845-
Midland TX-Martin TX-Dawson TX-Scurry TX-Ector TX-Glasscock TX-
Howard TX-Borden TX-
302 AM CDT Fri Jun 3 2022
...Strong thunderstorms will impact portions of northwestern
Glasscock, eastern Ector, southeastern Andrews, western Scurry,
northwestern Mitchell, Midland, Borden, southeastern Martin, Howard
and southeastern Dawson Counties through 345 AM CDT...
At 301 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles west of Justiceburg to 10 miles north
of Luther to Stanton to near Midland International Air and Space Port
to near Goldsmith. Movement was southeast at 35 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Midland, Odessa, Big Spring, Ackerly, Greenwood, Gail, Stanton,
Coahoma, Sand Springs, Lomax, Lenorah, Midland International Air and
Space Port, Luther, West Odessa, Fluvanna, J B Thomas Reservoir,
Cotton Flat, Midland Airpark, Big Spring McMahon-Wrinkle Airpark and
Knott.
This includes Interstate 20 between mile markers 106 and 189.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Very heavy rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3254 10116 3182 10155 3167 10245 3192 10265
3209 10224 3209 10221 3210 10221 3224 10192
3296 10161 3297 10103
TIME...MOT...LOC 0801Z 323DEG 32KT 3298 10139 3259 10145 3211 10181
3201 10224 3191 10264
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
49